MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vitreous Floaters (1866); Blurred Vision (2137); Discomfort (2330); Eye Pain (4467)
Date of Event 04/28/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by a family member of the patient that the intraocular lens (iol) was explanted from the right eye due to the iol being ¿wrong¿ and a ¿poor fit¿, causing serious discomfort.The patient¿s symptoms started in (b)(6) 2021; the iol ¿never felt right¿.Another iol was implanted as replacement.There was no patient injury.It is unknown if any medical or surgical interventions were required.The patient is doing better with the new implanted iol.Through follow-up with the surgeon's office, it was learned that reason the iol was explanted was due to the patient being unable to tolerate the iol.A vitrectomy was performed on (b)(6) 2023, prior to the lens exchange, for an unknown reason.It was noted from a visit with another doctor on (b)(6) 2023 that the patient has a history of visual floaters in the right eye, however it is unknown if this issue was prior to or after the initial cataract surgery.A non-johnson and johnson light adjustable lens (+22.5d) was implanted as replacement.A suture was required.It was noted that the patient tolerated the procedure well and there were no complications.No patient injury was noted.Standard of care medication was provided after surgery.There are no planned interventions.The patient returned for a follow-up on (b)(6) 2023 and vision was doing okay and the patient is trialing contact lenses.No further information was provided.
 
Additional Manufacturer Narrative
Section b3: date of event: unknown; requested but not provided.The best estimate date is (b)(6) 2021.Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: additional information was received from the surgeon¿s office, reporting that the patient did not like the distance vision quality and an exchange for light adjustable lens (lal) fixed the problem.The patient reported that the eye never felt well; felt a pulling sensation and the vision was never clear.The patient wanted the lal put into the eye as replacement.There was no patient injury.No additional medical or surgical interventions were required.No further information was provided.The following fields have been updated accordingly: section b3: date of event: apr 28, 2022.Section g2: report source (check all that apply): health professional, user facility.Section h6: health effect - clinical code: code 2137 ¿ blurred vision.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16839809
Report Number3012236936-2023-01067
Device Sequence Number6870772
Product Code MFK
UDI-Device Identifier05050474751323
UDI-Public(01)05050474751323(17)240820
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/20/2024
Device Model NumberDFW150
Device Catalogue NumberDFW150U230
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2023
Supplement Date Received by Manufacturer05/05/2023
Initial Report FDA Received Date04/28/2023
Supplement Report FDA Received Date05/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite